Jump to content

Photo

Worse Acne With Spiro


1 reply to this topic

#1 avc324

avc324

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 15-April 13

Posted 15 April 2013 - 01:33 AM

I've dealt with acne since I was 13. I was accutane twice. The first time was for really persistent/stubborn acne that topicals and other meds wouldn't help. The second time was three years ago for really oily skin. My skin was awesome up until a couple months ago. I got a pimple here or there, but nothing too bad. 

 

I've been getting electrolysis for the past two years. I have mostly blonde hair on my face, but it's thick. I did have some coarse black ones and a lot of pigmented thin hairs. A couple months ago my electrologist told me that she was noticing that I was popping up new hairs and suggested that I should get blood work. Well I did and it showed that my testosterone levels were elevated. So my OBGYN put me on 100 mg of spiro and I've been on it since 1/9. Within two weeks I noticed that my skin was less oily. I'm also not growing any new dark hairs on my face.

 

However, I have more breakouts now that I'm on spiro. I didn't have acne before starting it, but now I do. I'm breaking out on the sides of my jaw. I don't have cysts, but some of the pimples are deep (I know they aren't cysts because they go away in a week). The breakouts I get really hurt. I've been breaking out once a week with a new crop of pimples since month two. It's very frustrating and I'm afraid that spiro has ruined my skin for good. 

 

Has anyone else experienced worse breakouts while on spiro? If so when did your breakouts start to subside? I'm starting to question whether spiro is worth what it's doing to my skin.



#2 a.p.

a.p.

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 425
    Likes: 51
About Me
  • Gender:Female
  • Joined: 11-January 11

Achievements

     

Posted 01 May 2013 - 10:33 AM

I haven't taken spiro but I take saw palmetto.

Anything that's altering your hormones can cause some sort initial side effect. Even sudden change in diet can cause your body to go out of sync for a very short period of time.

Are you using any new topicals at the moment? I found my acne gets worse if I use any kind of bha/aha everyday. I can only use them 1-2 times a week. They just strip away too many layers of skin and leave it vulnerable to infection. People who have inflamed acne shouldn't use bha/aha topicals everyday(my opinion from personal experience).

Maybe your dose of spiro is too high. I've heard you're suppose to start gradually and work your way up to a higher dose if needed. The dose also depends on your weight.

Saw palmetto is an natural anti androgen. There are lots of posts on here about it if you're interested.

Edited by a.p., 01 May 2013 - 10:34 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users